Alert archive / North Carolina / Flash Flood Warnings in 2012

Flash Flood Warning 12, NWS Raleigh, NC

June 24, 2012Anson County, North Carolina

NWS Raleigh, NC issued this flash flood warning at Jun 24, 2012, 5:23 PM EDT for Anson County, North Carolina. It was in force for 92 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2012, 5:23 PM EDT (21:23 UTC)
Expired
Jun 24, 2012, 6:55 PM EDT
In force
92 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
None

County Anson County, NC

The radar

The Columbia radar (KCAE), 149 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2012-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 359 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2012-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
359 J/kg
Mixed-layer CIN
-41 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

007 
WGUS52 KRAH 242123
FFWRAH
NCC007-250015-
/O.NEW.KRAH.FF.W.0012.120624T2123Z-120625T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
523 PM EDT SUN JUN 24 2012

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  ANSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 815 PM EDT

* AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAIN PRODUCING FLOODING OVER ANSON   
  COUNTY. MULTI-SENSOR PRECIPITATION ESTIMATES INDICATED THREE TO    
  FIVE INCHES OF RAIN HAD FALLEN OVER MUCH OF CENTRAL ANSON          
  COUNTY...PARTICULARLY JUST TO THE SOUTH AND SOUTHWEST OF THE CITY  
  OF WADESBORO. THIS INCLUDES THE FOLLOWING CREEKS AND BASINS...     
  GOULDS...NORTH FORK JONES...LAMPLEY BRANCH...PINCH GUT...LEGGETT   
  BRANCH...LICK...BIG BRANCH...AND BROWN.

* LOCATIONS THREATENED WITH FLOODING INCLUDE...WADESBORO AND         
  ESPECIALLY RURAL AREAS SOUTHWEST OF TOWN.

AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL ARE STILL POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD.
AS LITTLE AS 6 INCHES OF WATER CAN CAUSE YOU TO LOSE CONTROL OF YOUR
VEHICLE. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES
INCLUDING SPORT UTILITY VEHICLES AND PICKUP TRUCKS. TURN AROUND...
DONT DROWN.

PLEASE REPORT FLOODING TO THE NATIONAL WEATHER SERVICE BY CALLING...
1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW ENFORCEMENT
AGENCY.

&&

LAT...LON 3498 8031 3502 8024 3510 8004 3509 7999
      3512 7995 3511 7992 3505 7992 3502 7999
      3497 8001 3483 7991 3481 7992 3480 8011
      3486 8029 3489 8032

$$

MWS
1 follow-up statement
654 
WGUS72 KRAH 242255
FFSRAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
655 PM EDT SUN JUN 24 2012

NCC007-242301-
/O.CAN.KRAH.FF.W.0012.000000T0000Z-120625T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANSON NC-
655 PM EDT SUN JUN 24 2012

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ANSON COUNTY...

AT 655 PM EDT...DOPPLER RADAR INDICATED THE EARLIER THUNDERSTORMS 
WITH HEAVY RAIN HAD MOVED WELL EAST OF THE AREA...AND NO HEAVY RAIN 
HAS FALLEN OVER THE WARNED AREA IN OVER AN HOUR. IN ADDITION...THERE 
HAVE BEEN NO REPORTS OF FLOODING TO COUNTY EMERGENCY PERSONNEL OR 
THE NATIONAL WEATHER SERVICE. THEREFORE...THE WARNING HAS BEEN 
CANCELLED. 

LAT...LON 3498 8031 3502 8024 3510 8004 3509 7999
      3512 7995 3511 7992 3505 7992 3502 7999
      3497 8001 3483 7991 3481 7992 3480 8011
      3486 8029 3489 8032

$$

MWS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:58 PM EDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 24, 2:58 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
258 PM EDT SUN JUN 24 2012

.SYNOPSIS...
A WEAK FRONTAL ZONE WILL DISSIPATE OVER SOUTHERN NORTH CAROLINA THIS
EVENING... AS HIGH PRESSURE DRIFTS SOUTHEASTWARD ACROSS THE MIDDLE
ATLANTIC STATES. A STRONGER COLD FRONT WILL MOVE IN FROM THE
NORTHWEST ON MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 255 PM SUNDAY...

CONVECTION HAS DEVELOPED ALL AROUND THE PERIMETER OF THE CWA THIS
AFTERNOON...MOSTLY ALONG THE SEABREEZE AND STALLED...DIFFUSE
BOUNDARY OVER NORTHERN SC...BUT STORMS ARE STARTING TO BECOME MORE
NUMEROUS OVER THE NC/VA MOUNTAINS.  MIXING HAS DROPPED DEWPOINTS
INTO THE LOWER 60S OVER THE NORTHERN PIEDMONT AND NORTHERN COASTAL
PLAIN...LIMITING INSTABILITY TO LESS THAN 500 J/KG CAPE SO FAR.  A
FEW STORMS OVER CENTRAL VA HAS BEEN PERSISTENT BUT HAVE MADE NO
PROGRESS SOUTHEAST TOWARD THE BORDER.  THE MAIN INSTABILITY AXIS
INSTEAD LIES FROM THE SOUTHERN COASTAL PLAIN WESTWARD TO THE
FOOTHILLS...WHERE MLCAPE IS NOW UP TO 1000-1500 J/KG BASED ON THE
SPC MESOANALYSIS.  A WEAK AND VERY SUBTLE SHORTWAVE
TROUGH...REMNANTS OF AN MCV FROM MIDWEST CONVECTION...HAS PUSHED
INTO WESTERN NC AND MAY HELP TO FURTHER PROMOTE CONVECTIVE
DEVELOPMENT THIS AFTERNOON.  HOWEVER...MOST HI-RES WRF MODELS AND
THE HRRR/RAP DO NOT SHOW TREMENDOUS COVERAGE.  EFFECTIVE 0-6KM SHEAR
IS MODEST AT 25-30KT...MOSTLY OVER SOUTHERN NC.  STEEP LOW LEVEL
LAPSE RATES AND AND AXIS OFF DCAPE AROUND A 1000/J/KG COULD
SUPPORT...COMBINED WITH THE DEEP LAYER SHEAR...MAY STILL SUPPORT
SOME MERGING OF STORMS/COLD POOLS AND A WIND THREAT.  THIS IS
SOMEWHAT DEPENDENT ON COVERAGE AND SHOULD MOSTLY BE FOCUSED OVER THE
WESTERN AND SOUTHERN PORTIONS OF THE AREA.

MODELS INDICATE LIMITED POTENTIAL FOR ANY ACTIVITY OVERNIGHT WITH
WEAK FLOW AND NO FORCING.  STRATUS AND FOG WILL AGAIN BE A FORECAST
ISSUE...AND GUIDANCE AGAIN SUGGESTS THE COASTAL PLAN WILL BE
FAVORED.  LOWS SHOULD SETTLE INTO THE UPPER 60S.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
AS OF 255 PM SUNDAY...

CENTRAL NC WILL LIE BETWEEN THE VEIL OF OUTER CIRRUS BANDS
ASSOCIATED WITH TS DEBBY AND A COLD FRONT APPROACHING FROM THE NORTH
ON MONDAY.   WITH TS DEBBY FORECAST TO BEGIN MOVING WESTWARD BY
MONDAY MORNING...THE MORE DENSE CIRRUS SHOULD REMAIN SOUTH OF THE
AREA AND WHAT HIGH CLOUDS DO SPREAD ACROSS THE AREA SHOULD NOT
IMPACT TEMPS SIGNIFICANTLY.  1000-850MB THICKNESSES SUPPORT HIGHS
GENERALLY A COUPLE DEGREES HIGHER THAN TODAY...89-92.  THE SEABREEZE
SHOULD BECOME ACTIVE ONCE AGAIN MONDAY AFTERNOON...AND ITS INLAND
PUSH MAY SOMEWHAT DEPEND ON WHETHER OR NOT TS DEBBY TURNS WEST AS
QUICKLY AS FORECAST.  IF IT DOES NOT...A MORE PERSISTENT
SOUTHEASTERLY ONSHORE FLOW MAY AID IN PUSHING THE SEABREEZE FURTHER
INLAND AND IMPACT THE SOUTHEAST CWA DURING THE AFTERNOON.
OTHERWISE...FORCING FOR CONVECTION SHOULD HOLD OFF UNTIL LATE
AFTERNOON AND INTO THE EVENING AS THE COLD FRONT AND PREFRONTAL
TROUGH...THE TIMING OF WHICH MODELS HAVE SLOWED SLIGHTLY...ARRIVE.
-BLS

FOR MONDAY NIGHT: AS ALLUDED TO ABOVE... THE BEST COVERAGE OF
PREFRONTAL CONVECTION IS EXPECTED TO HOLD OFF UNTIL THE VERY EARLY
EVENING HOURS ON MONDAY. A STRENGTHENING MID LEVEL JET STREAK
EXPANDING FROM ERN ONTARIO AND MI TOWARD THE CENTRAL/SRN
APPALACHIANS... ON THE WEST SIDE OF THE MID LEVEL VORTEX DROPPING
THROUGH THE ST LAWRENCE VALLEY... IS LIKELY TO INDUCE INTENSIFYING
UPPER DIVERGENCE LATE MONDAY INTO THE EVENING PARTICULARLY OVER
NORTHEAST NC. DEEP LAYER SHEAR STRENGTHENS THROUGH THE DAY TO 25-30
KTS BY 00Z AND 30-45 KTS BY 06Z JUST AHEAD OF THE SOUTHEAST-MOVING
SURFACE COLD FRONT... ACCOMPANIED BY MLCAPE OF 1200-1500 J/KG... NOT
TREMENDOUS IN TERMS OF INSTABILITY BUT SUFFICIENT GIVEN THE
IMPROVING SHEAR TO SUPPORT AN ORGANIZED LINE OF STRONG STORMS. WHAT
IS UNCLEAR IS THE POTENTIAL CONTRIBUTION OF THE MID LEVEL MCV NOW
OVER IL AS WELL AS THE ONE FURTHER UPSTREAM OVER THE MT/ND BORDER.
LATEST RUNS OF THE LARGE SCALE MODELS ARE NOT REPRESENTING THESE
FEATURES WELL... ALTHOUGH THEY MAY SIMPLY BE SHEARING OUT THESE
WAVES BEFORE THEY APPROACH NC. EITHER WAY... THE COMBINATION OF
DYNAMIC FORCING AND INSTABILITY LOOK TO BE ENOUGH TO CONTINUE A HIGH
CHANCE OF SHOWERS/STORMS MAINLY IN THE NORTH THROUGH EARLY EVENING
THEN EXPANDING QUICKLY OVER THE EASTERN AND SOUTHERN CWA THROUGH MID
EVENING AS WHAT SHOULD BE A PRONOUNCED COOL POOL RACES TOWARD THE
SOUTHEAST. AM TEMPTED TO RAISE COVERAGE TO LIKELY ESPECIALLY FROM
THE TRIANGLE AREA TO THE NORTH AND EAST WITH PRECIP WATER EXPECTED
TO INCREASE TO AROUND 130% OF NORMAL... HOWEVER THE EXPANSIVE HIGH
LEVEL CLOUD SHIELD ASSOCIATED WITH DEBBY IN THE GULF MAY EVENTUALLY
TRIM HEATING AND THUS INSTABILITY A BIT... SO WILL HOLD ONTO 40-50%
RAIN CHANCES FOR NOW. MODEL PROJECTIONS OF -10C TO -30 C LAYER CAPE
OF 700-900 J/KG.... DOWNDRAFT CAPE OVER 1000 J/KG... AND THE
INCREASING SHEAR ARE ALL SUPPORTIVE OF A THREAT FOR LARGE HAIL AND
DAMAGING WIND WELL INTO THE EVENING. EXPECT SHOWERS/STORMS TO TAPER
OFF NW TO SE BY SHORTLY AFTER MIDNIGHT AS THE COLD FRONT DROPS
THROUGH. LOWS 60 NORTH TO 68 SOUTH.

FOR TUESDAY THROUGH WEDNESDAY NIGHT: THE LATEST MODEL GUIDANCE SHOWS
THE SURFACE FRONT HAVING SETTLED JUST SOUTH OF THE FORECAST AREA BY
TUESDAY MORNING. THE STRONG MID LEVEL VORTEX IS EXPECTED TO DRIFT
ESE OVER NEW ENGLAND THROUGH WEDNESDAY... AND THIS WILL KEEP DRY MID
LEVEL NORTHWESTERLY FLOW OVER NC THROUGH MID WEEK. COOL
CANADIAN-SOURCE SURFACE HIGH PRESSURE AND A CORRESPONDING 850 MB
ANTICYCLONE INITIALLY OVER LAKE MICHIGAN WILL DRIFT OVER THE OHIO
VALLEY TO WV WHILE BUILDING INTO NC... YIELDING PLENTY OF SUNSHINE
AND SEASONABLE TO SLIGHTLY COOL TEMPS BOTH DAYS. THICKNESSES ARE
PROJECTED TO BE BELOW NORMAL... BY NEARLY 30 METERS TUESDAY AND
AROUND 20 METERS WEDNESDAY... EQUATING TO HIGHS IN THE LOW-MID 80S
TUESDAY AND MID-UPPER 80S WEDNESDAY. LOWS IN THE UPPER 50S TO NEAR
60 TUESDAY NIGHT WARMING TO THE LOW-MID 60S WEDNESDAY NIGHT AS THE
RESIDENT AIR MASS MODIFIES. -GIH

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
AS OF 1205 PM SUNDAY...

IN SHORT... HOT... WITH STEADILY RISING CHANCES FOR LATE DAY STORMS.
THE ECMWF/CANADIAN MODELS PLACE THE MID LEVEL VORTEX OVER THE
MAINE/NB BORDER THURSDAY MORNING... THEN SLIDE IT NORTHEASTWARD OVER
THE CANADIAN MARITIMES WHILE WEAKENING IT IN FAVOR OF ANOTHER LOW
(NOW OFF THE PACIFIC NW) THAT DROPS IN JUST NORTH OF THIS ONE...
OVER SRN QUEBEC BY SUNDAY. DURING THIS TIME THE STRONG RIDGE OVER
THE PLAINS BUILDS EASTWARD... WITH STEADILY RISING HEIGHTS OVER NC
THROUGH LATE WEEK. STILL ANTICIPATE THAT THIS WILL BE A LARGELY DRY
PERIOD HEADING INTO NEXT WEEKEND... WITH WARM MID LEVELS AND LITTLE
OPPORTUNITY TO TAP INTO A SOURCE OF MOISTURE. BUT THE SURFACE HIGH
RESPONSIBLE FOR THE MID-WEEK COOLDOWN WILL HAVE GREATLY WEAKENED BY
EARLY THURSDAY WITH RAPID LOWER-TROPOSPHERIC WARMING TAKING PLACE
AND LEE TROUGH DEVELOPMENT... WHICH REMAINS OVER THE NC PIEDMONT
THROUGH SUNDAY. EXPECT AT LEAST ISOLATED STORMS TO DEVELOP EACH
AFTERNOON THROUGH EARLY EVENING STARTING FRIDAY... WITH STORM
COVERAGE LIKELY TO INCREASE A BIT OVER THE WEEKEND AS THE ECMWF
SHOWS THE WESTERLIES DIPPING A BIT FURTHER SOUTH TOWARD NC...
LEADING TO IMPROVING SHEAR TO SUPPORT MORE ORGANIZED CONVECTION. IT
IS WORTH NOTING THAT THERE IS A GREAT DEAL OF UNCERTAINTY REMAINING
REGARDING THE TRACK OF DEBBY AS WE HEAD THROUGH MID TO LATE WEEK.
WHILE AT THIS TIME IT IS STILL NOT EXPECTED TO DIRECTLY IMPACT NC
PRIOR TO SUNDAY... ITS ENVIRONMENT MAY INFLUENCE THE DEGREE OF
HEATING THAT TAKES PLACE OVER NC. THAT SAID... SLIGHTLY ABOVE-NORMAL
THICKNESSES ON THURSDAY ARE EXPECTED TO WARM UP QUICKLY TO 20-30
METERS ABOVE NORMAL FRIDAY THROUGH SUNDAY... AND BOTH THE ECMWF AND
GFS TAKE 850 MB TEMPS OVER 24C ON FRIDAY/SATURDAY... THUS TEMPS BOTH
DAY SHOULD REACH THE UPPER 90S TO NEAR 100... FOLLOWED BY A SLIGHT
DIP IN TEMPS SUNDAY WITH EXPECTATIONS OF MORE CLOUD COVER. (SEE
CLIMATE SECTION BELOW FOR HIGH TEMP RECORDS.) LOWS AROUND 70-75. -GIH

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 200 PM SUNDAY...

IN ADDITIONS TO SHOWERS AND STORMS OVER SOUTHEAST NC AND NORTHERN
SC...ADDITIONAL CONVECTION WILL DEVELOP OVER THE NC/VA MOUNTAINS
THIS AFTERNOON.  SOME OF THE STORMS MAY MOVE EAST INTO THE PIEDMONT
AND IMPACT KGSO/KINT...WHILE SHOWERS AND STORMS MAY ALSO DEVELOP
NORTHWARD FROM SC TOWARD KFAY.  BASED ON THE UNCERTAINTY IN COVERAGE
OF STORMS...CONFIDENCE OF IMPACTS AT THESE TERMINALS IS LOW.
CONDITIONS ARE LESS FAVORABLE FOR STORMS AT KRDU AND KRWI.

ONCE SHOWERS AND STORMS DISSIPATE TONIGHT...LOW CLOUDS AND/OR FOG
WILL BE POSSIBLE...AND MODELS ONCE AGAIN POINT TO BETTER PROBABILITY
OVER SOUTHERN PIEDMONT AND COASTAL PLAIN.  THE CURRENT TAF PACKAGE
WILL SHOW MVFR VSBYS AT KFAY AND A LESS CERTAIN LIFR VSBY AT KRWI
AFTER 09Z.

THE FIRST HALF OF MONDAY WILL BE QUIET WITH VFR CONDITIONS ONCE ANY
STRATUS AND FOG LIFT.  A COLD FRONT WILL APPROACH FROM THE NORTH
LATE IN THE DAY...LIKELY BRING A LINE OF SHOWERS AND STORMS DURING
THE EVENING HOURS.

OUTLOOK...
VFR CONDITIONS ARE GENERALLY EXPECTED INTO EARLY/MID NEXT WEEK.
ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS/STORMS AND EARLY
MORNING SUB-VFR VISIBILITIES WILL BE POSSIBLE THROUGH MONDAY NIGHT.

&&

.CLIMATE...
UPCOMING HIGH TEMPERATURES RECORDS AND YEAR THE RECORD WAS LAST SET:

JUNE 29 (FRIDAY)--
RDU: 101 (1945)
GSO: 99 (1959)
FAY: 105 (1931)

JUNE 30 (SATURDAY)--
RDU: 102 (1959)
GSO: 101 (1959)
FAY: 101 (1959)

JULY 1 (SUNDAY)--
RDU: 99 (2005)
GSO: 98 (1954)
FAY: 104 (1959)

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BSD/MWS
NEAR TERM...BLS
SHORT TERM...BLS/HARTFIELD
LONG TERM...HARTFIELD
AVIATION...BSD/BLS
CLIMATE...HARTFIELD
Hazardous weather outlook, Jun 24, 3:57 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
357 PM EDT SUN JUN 24 2012

NCZ007>011-021>028-038>043-073>078-083>086-088-089-251300-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
357 PM EDT SUN JUN 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE
LATE THIS AFTERNOON THROUGH THIS EVENING. A FEW OF THESE STORMS
MAY BECOME SEVERE... WITH PRIMARY THREATS OF DAMAGING WIND AND
LARGE HAIL. THE GREATEST CHANCE OF STRONG TO SEVERE STORMS WILL BE
IN AREAS WEST AND SOUTH OF RALEIGH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN LATE
MONDAY AFTERNOON THROUGH THE EVENING... AS A COLD FRONT MOVES
SOUTHEAST THROUGH THE AREA. SOME STORMS MAY BECOME STRONG TO
SEVERE... PRODUCING LARGE HAIL OVER ONE INCH IN DIAMETER AND
DAMAGING WIND GUSTS OVER 60 MPH.

HOT TEMPERATURES ARE EXPECTED TO RETURN TO THE AREA BY LATE IN THE
WEEK. HIGHS ARE EXPECTED TO REACH THE UPPER 90S TO NEAR 100 FRIDAY
AND SATURDAY... AND HEAT INDEX VALUES MAY REACH OR EXCEED 100
DEGREES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.

GIH

In the hours before

Special weather statement, Jun 24, 3:44 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
344 PM EDT SUN JUN 24 2012

NCZ083-242045-
ANSON-
344 PM EDT SUN JUN 24 2012

...SLOW-MOVING THUNDERSTORMS WITH HEAVY RAIN WILL DRIFT ACROSS
ANSON COUNTY THROUGH 445 PM EDT...

AT 343 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY
RAIN CENTERED OVER POLKTON...OR ABOUT 6 MILES WEST OF
WADESBORO...DRIFTING EAST AT 10 MPH. MULTI-SENSOR PRECIPITATION
ESTIMATES INDICATE ONE TO TWO INCHES OF RAIN HAS ALREADY FALLEN OVER
THE BROWN AND LICK CREEK BASINS NEAR POLKTON...AND ANOTHER ONE TO
TWO INCHES OF RAIN WILL BE POSSIBLE.

SOME OTHER LOCATIONS AFFECTED INCLUDE WADESBORO...LILESVILLE.

HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.

THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3500 8029 3506 8028 3512 8007 3509 8000
      3499 7996 3489 7999 3486 8008 3482 8031
TIME...MOT...LOC 1939Z 258DEG 7KT 3497 8017

MWS
Special weather statement, Jun 24, 4:31 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
431 PM EDT SUN JUN 24 2012

NCZ078-242130-
WAYNE-
431 PM EDT SUN JUN 24 2012

...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS WAYNE COUNTY THROUGH
530 PM EDT...

AT 429 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER BROGDEN AND GOLDSBORO.  THESE STORMS WERE
NEARLY STATIONARY OR MOVING VERY SLOWLY TO THE NORTHWEST.

SOME LOCATIONS IMPACTED
INCLUDE...BROGDEN...ELROY...GOLDSBORO...MAR-MAC.

HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.

THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.

&&

LAT...LON 3534 7782 3517 7784 3515 7790 3517 7792
      3516 7798 3519 7801 3517 7807 3518 7816
      3521 7817 3523 7825 3528 7830 3532 7828
      3535 7816 3542 7816 3555 7808 3550 7782
      3537 7780
TIME...MOT...LOC 2029Z 136DEG 6KT 3526 7801

22

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:36 PM EDTSpecial Weather StatementRAHBladen54 min
Jun 24, 3:44 PM EDTSpecial Weather StatementRAHAnson61 min
Jun 24, 4:31 PM EDTSpecial Weather StatementRAHWayne59 min
Jun 24, 4:44 PM EDTAreal Flood AdvisoryRAHAnson2 hr
Jun 24, 5:45 PM EDTAreal Flood AdvisoryRAHRichmond3 hr
Jun 24, 6:13 PM EDTFlash Flood WarningRAHWayne85 min
Jun 24, 7:09 PM EDTSpecial Weather StatementRAHDavidson66 min

Nearby

Flash Flood Warnings in North Carolina, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.